[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Need advice please


that is unsettling.  A few possiblities (some you may have tried):

Ocassionally you can get a bad bottle of insulin (sometimes they end up in the
heat when they are shipped.)  Doesn't happen often but can happen.

Sometimes you (or she) may have a virus.  You may not have caught on to what it is

She may be growing and her insulin needs may be fluctuating as a result of growth
and other hormones.  If this is it, they may never go back to exactly the same
place but may fluctuate for a little while.    If this is the case and you are
bolusing 1.5 units to drop 200 bg points (from 300), you may want to up the doses
a little bit each time -- start with 1.8 or 1.9 and then, if it works
consistently, move down a notch to 1.7 (when you run high for a while you
initially become a little bit insulin resistant.  As you drop and stay down, it
will take a little less than it took when you had been so high for a while).

Her sites may be building up scar tissue inside that doesn't absorb insulin as
easily.  As I have gotten older, this problem seems to happen less often and far
less severely.  Maybe children have more sensitive tissue?  I don't know.  But
with both shots and pump I would eventually loose potency in site areas.  This is
a hard one since there are not all that many sites.  Try new areas and waiting
longer in between uses (I know, not as easy as it sounds).

Best of luck!  This is always a frustrating problem!


email @ redacted wrote:

> Two days in a row Megan has experienced high blood sugars in the 300's for
> several tests. The first day after I bolused 1.5 units and her blood sugar
> rose I injected and pulled out the infusion(which was working the day before
> but was only 1 day old(comforts). There was no kink in the infusion which is
> what usually is the problem. I hooked the infusion up to the pump and bolused-
> insulin came out freely. Set new infusion(in stomach again)
> The next day in the afternoon the same thing happened but this time I bolused
> 1.5 units-her sugar rose again. Bolused again after checking the tubing and 1
> hour later she went down to the 200's. Bolused for high blood sugar and later
> she had a snack and bolused for that. I checked her before bed 243- bolus .3
> and checked her in 2 hours(1 a.m.) 441!!!!
> Removed infusion-no kink! I don't get it. The insulin again was flowing freely
> out of the pump. WHere is the missing insulin? What  is going on here. I also
> looked at the spot where the infusion was to see if insulin came out of the
> hole but did not see any.
> Thanks for any help. You guys are the best.
> Judy C.
> PS New insulin in the cartridge 4 days ago.
> ----------------------------------------------------------
> Insulin-Pumpers website http://www.insulin-pumpers.org/

Insulin-Pumpers website http://www.insulin-pumpers.org/